Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
170 Doctors are Online

Can female sex hormones affect blood test results on thyroid and triglycerides?

User rating for this question
Answered by

Practicing since : 2007
Answered : 2756 Questions
I am a male taking female sex hormones and want to know how these hormones can affect blood test results on thyroid and triglycerides?
Posted Sat, 1 Feb 2014 in Thyroid Problem and Hormonal Problems
Answered by Dr. Srikanth Reddy 56 minutes later
Brief Answer: Yes they can Detailed Answer: Hello, Thanks for choosing health care magic for posting your query. I have gone through your question in detail and I can understand what you are going through. Female sex hormones can over a period of time lead to changes in the triglyceride levels and thyroid levels. Its causes increase in the triglyceride levels and low thyroid. Women have higher triglycerides and lower thyroid. But the crux is the time. These changes take time to happen and this occurs only when you are on these hormones for at least 3 months period. If less then the hormones may not be responsible for the derangement. Further the readings are not false and they are certainly true and they are bodily changes with the hormonal drugs. Hope I am able to answer your concerns. If you have any further query, I would be glad to help you. If not, you may close the discussion and if possible you may rate the answer for me, so that I get a good feedback. In future if you wish to contact me directly, you can use the below mentioned link: Wish you good health, Kind regards Dr. Srikanth Reddy M.D.
Above answer was peer-reviewed by
Follow-up: Can female sex hormones affect blood test results on thyroid and triglycerides? 1 hour later
If this the case, should I continue taking my meds. for these conditions or what should I do? The thyroid pills are making me pee all of the time. I notice that when I take them I can't control my bladder and when I don't take them, I can hold it and do not have to go as often.
Answered by Dr. Srikanth Reddy 19 hours later
Brief Answer: Urinary frequency get adjusted with time Detailed Answer: Hello Yes, it is advisable to continue with your medications. Urinary frequency is a rare side-effect of thyroid but if at all it has occured the same may reduce with time. You should continue with the meds for atleast 2-3 months to see if the adverse effects are settling or not. Regards Dr. Srikanth Reddy
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask an Endocrinologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor